Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 80, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 9, 2014, 12:13 PM CDT for Claiborne County, Jefferson County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2014, 12:13 PM CDT (17:13 UTC)
- Expired
- Jul 9, 2014, 2:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Claiborne County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003
WGUS54 KJAN 091713
FFWJAN
MSC021-063-091915-
/O.NEW.KJAN.FF.W.0080.140709T1713Z-140709T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1213 PM CDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 215 PM CDT
* AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE SLOW MOVING THUNDERSTORMS NEAR ALCORN...OR 24 MILES
NORTHEAST OF NATCHEZ. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF FIVE TO SEVEN INCHES...HAVE OCCURRED IN THE PAST SIX
HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STAMPLEY
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3176 9126 3178 9128 3195 9114 3197 9099
3191 9079 3162 9077 3161 9112
$$
GRG2 follow-up statements
065
WGUS74 KJAN 091816
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
116 PM CDT WED JUL 9 2014
MSC021-063-091915-
/O.CON.KJAN.FF.W.0080.000000T0000Z-140709T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON MS-CLAIBORNE MS-
116 PM CDT WED JUL 9 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
CLAIBORNE AND JEFFERSON COUNTIES...
AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT RAIN ACROSS THE WARNED AREA. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF FOUR TO NINE INCHES...HAVE OCCURRED IN
THE PAST SIX HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PATTISON
PORT GIBSON AND LORMAN.
ONLY LIGHT RAIN IS EXPECTED THROUGH 215 PM BUT FLOODING WILL STILL
CONTINUE FROM THE EARLIER HEAVY RAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3176 9126 3178 9128 3195 9114 3197 9099
3191 9079 3162 9077 3161 9112
$$
SW502
WGUS74 KJAN 091911
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT WED JUL 9 2014
MSC021-063-091921-
/O.EXP.KJAN.FF.W.0080.000000T0000Z-140709T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON MS-CLAIBORNE MS-
211 PM CDT WED JUL 9 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 PM CDT FOR CLAIBORNE
AND JEFFERSON COUNTIES...
THE HEAVY RAIN HAS ENDED IN THIS AREA.
LAT...LON 3176 9126 3178 9128 3195 9114 3197 9099
3191 9079 3162 9077 3161 9112
$$
SWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 11:12 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 9, 11:12 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1112 AM CDT WED JUL 9 2014 .UPDATE...SHOWERS AND THUNDERSTORMS WERE OCCURRING LATE THIS MORNING ACROSS PORTIONS OF THE CENTRAL AND SOUTHERN CWA. LOOK FOR ACTIVITY TO CONTINUE THROUGH THE DAY AS A FRONTAL SYSTEM MOVES INTO THE AREA. AS FOR THE CURRENT FCST...INCREASED POPS THIS AM ACROSS CENTRAL AND SOUTHERN ZONES AND LOWERED HOURLY TEMPS FOR MOST LOCATIONS. ALSO SLIGHTLY LOWERED MAX TEMPS TODAY ESPECIALLY FOR CENTRAL AND SOUTHERN ZONES TO ACCOUNT FOR PRECIP AND LINGERING CLOUD COVER. /27/ && .AVIATION...SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS ALL TAF SITES THIS AFTERNOON AND THIS WILL BRING TEMPO MVFR CONDITIONS AND POSSIBLY BRIEF IFR CONDITIONS. THE SHOWERS AND STORMS WILL CONTINUE TO BE POSSIBLE INTO TONIGHT. /15/ && .PREV DISCUSSION... /ISSUED 359 AM CDT WED JUL 9 2014/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT... THE FRONTAL BOUNDARY CURRENTLY LOCATED TO THE NORTH OF THE AREA WILL DROP SOUTH INTO THE AREA THIS AFTERNOON. MOISTURE WILL CONTINUE TO INCREASE THROUGH THE DAY WITH PWATS CLIMBING TO NEAR 2.0 INCHES OVER MUCH OF THE AREA BY THIS AFTERNOON. WITH LITTLE UPPER SUPPORT EXPECT THE FRONT TO STALL ACROSS THE AREA THIS EVENING AND CONTINUE TO EXTEND ACROSS THE AREA TONIGHT KEEPING CHANCES FOR SHOWERS AND STORMS THROUGH THE NIGHT INTO THURSDAY. WITH MARGINAL INSTABILITY AND WEAK SHEAR EXPECT THESE STORMS TO REMAIN SUB-SEVERE...BUT A STRONG STORM OR TWO LOOK POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH DAYTIME HEATING. THE GLOBAL MODELS SUGGEST THAT WHATS LEFT OF THE BOUNDARY WILL CONTINUE TO EXTEND ACROSS THE SOUTH CENTRAL PORTIONS OF THE AREA THROUGH THURSDAY AND THIS WILL BE THE FOCUS OF MORE SHOWERS AND THUNDERSTORMS. THE GFS INDICATES THAT DRIER AIR WILL BEGIN TO BUILD SOUTH INTO THE NORTHERN PORTIONS OF THE AREA BY THURSDAY EVENING WITH PWATS FALLING BELOW 1.5 INCHES. EXPECT ANY SHOWER AND THUNDERSTORM ACTIVITY TO DIMINISH QUICKLY BY SUNSET WITH CLEARING SKIES OVERNIGHT INTO FRIDAY MORNING. RAISED POPS ABOVE MAV GUIDANCE TODAY CLOSER TO THE ECMWF...STUCK CLOSE FOR THE REMAINDER OF THE PERIOD. LONG TERM...FRIDAY THROUGH TUESDAY...MODELS AND ENSEMBLES SHOWS UPPER RIDGING OVER THE REGION FOR FRIDAY INTO THE WEEKEND. THERE WILL BE ENOUGH INSTABILITY FOR SOME DIURNAL CONVECTION. PWATS WILL INCREASE FROM 1.6 TO AROUND 2 INCHES BY THE END OF THE WEEKEND AS MEAN MOISTURE REBUILDS ACROSS THE REGION FROM THE SOUTH. AS WE MOVE FROM SUNDAY INTO EARLY NEXT WEEK ANOTHER ROUND OF UPPER JET ENERGY WILL CARVE OUT ANOTHER UPPER TROUGH WITH ITS AXIS JUST EAST OF THE REGION. THIS WILL SEND ANOTHER FRONTAL BOUNDARY AT OR NEAR THE NORTHERN PORTION OF THE REGION EARLY NEXT WEEK. ONCE AGAIN ANY DEEP LAYER SHEAR AND JET ENERGY WILL STAY NORTH OF THE REGION...WHILE WE WILL HAVE INSTABILITY FOR DAYTIME HEATING AND THE BOUNDARY TO HELP FOCUS CONVECTION. A SERIES OF IMPULSES WILL CROSS THE REGION IN NORTHWEST FLOW. THERE MAY BE A FEW STRONG STORMS IN THE NORTH. LOW LEVEL TEMPS AT 850 MB WILL CLIMB BACK TO THE 27-29C FOR MONDAY INTO TUESDAY WITH DEWPOINTS IN THE LOWER 70S...WHICH MAY LEAD US BACK TO SOME HEAT STRESS ISSUES. AS FAR AS TEMPS ARE CONCERNED WENT WITH A BLEND OF THE MEX AND GMOS ON DAILY HIGHS...EXCEPT FOR THE EURO ON THURSDAY WITH THE FRONTAL BOUNDARY AROUND AND INCREASE IN MOISTURE. FOR LOWS WENT CLOSE TO MEX GUIDANCE. AS FAR AS POPS ARE CONCERNED WENT CLOSE TO A BLEND OF MEX AND GMOS GUIDANCE. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 90 70 93 71 / 72 47 40 14 MERIDIAN 90 70 92 69 / 70 57 49 14 VICKSBURG 90 71 93 69 / 64 39 35 14 HATTIESBURG 92 73 94 71 / 58 33 63 20 NATCHEZ 90 71 91 71 / 51 29 44 18 GREENVILLE 90 72 93 71 / 71 29 26 10 GREENWOOD 88 69 93 68 / 76 33 28 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 9, 4:01 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 401 AM CDT WED JUL 9 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 100915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 401 AM CDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jul 9, 9:13 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
913 AM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD BELLEFONTAINE 33.65N 89.31W
07/09/2014 WEBSTER MS BROADCAST MEDIA
ACQUIRED VIA SOCIAL MEDIA...A YARD FLOODED IN
BELLEFONTAINE AND A FLOODED ROAD IN MANTEE.
&&
AWSpecial weather statement, Jul 9, 9:14 AM CDT, 2 hours 59 minutes before
MSZ061-091445- FRANKLIN MS- 914 AM CDT WED JUL 9 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 914 AM CDT WED JUL 9 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER HAMBURG AT 914 AM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3160 9065 3137 9069 3141 9114 3160 9111 TIME...MOT...LOC 1414Z 292DEG 31KT 3154 9104
Local storm report, Jul 9, 9:21 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
921 AM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD ALCORN 31.88N 91.14W
07/09/2014 CLAIBORNE MS LAW ENFORCEMENT
ASU CAMPUS POLICE REPORTS A COUPLE OF BUILDINGS ARE
INACCESSIBLE DUE TO HIGH WATER
&&
GERARDLocal storm report, Jul 9, 9:37 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
937 AM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLASH FLOOD 2 E ALCORN 31.88N 91.11W
07/09/2014 CLAIBORNE MS BROADCAST MEDIA
WPRL RADIO REPORTS A NUMBER OF ROADS AND STREETS IN AREA
AROUND ALCORN STATE ARE FLOODED. AG BUILDING ON CAMPUS
SURROUNDED BY WATER...TRACK AND FIELD AREA IS UNDERWATER
&&
GERARDLocal storm report, Jul 9, 9:52 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
952 AM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD LORMAN 31.82N 91.05W
07/09/2014 JEFFERSON MS EMERGENCY MNGR
ROADS FLOODED ALONG STATE HIGHWAY 552 BETWEEN ASU AND
LORMAN. UP TO FOUR FEET OF WATER ACCUMULATED IN LOW LYING
AREAS ALONG ROADS.
&&
GERARDLocal storm report, Jul 9, 10:22 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1022 AM CDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 2 S MANTEE 33.70N 89.06W
07/09/2014 WEBSTER MS EMERGENCY MNGR
MCCARTER ROAD IN THE DANCY COMMUNITY COVERED WITH WATER.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:24 AM CDT | Special Weather Statement | JAN | Choctaw, Montgomery | 41 min |
| Jul 9, 7:04 AM CDT | Special Weather Statement | JAN | Webster | 51 min |
| Jul 9, 7:34 AM CDT | Special Weather Statement | JAN | Jefferson | 51 min |
| Jul 9, 8:19 AM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson | 116 min |
| Jul 9, 9:14 AM CDT | Special Weather Statement | JAN | Franklin | 31 min |
| Jul 9, 10:12 AM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Jefferson | 2 hr |
| Jul 9, 10:23 AM CDT | Flash Flood Warning | JAN | Clarke | 112 min |
| Jul 9, 5:36 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.